MAUDE Adverse Event Report: STRYKER GMBH WIRE WITH OLIVE, DIAMOND POINT HOFFMANN LRF Ø1.8 X 450MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH WIRE WITH OLIVE, DIAMOND POINT HOFFMANN LRF Ø1.8 X 450MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 49338030
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
It was reported that two broken 1.8mm olive wires in proximal ring of hlrf frame.Immediate full weight bearing on right side (frame side).Non weight bearing on left side one at hlrf wire bolt interface and one in the bone.Patient noticed first broken wire at home on (b)(6).Patient phoned surgeon and was advised nwb and to come straight to clinic.Patient attended clinic that afternoon and second broken wire was identified.Patient returned to theatre, the two broken wires were removed and replaced with three new wires.Wire lot numbers are not available as this section of the wire was cut off and discarded when cutting to length during initial build no bone quality concerns and patient has type 2 diabetes.
 
Additional Manufacturer Narrative
Correction to g4(pma/510(k), h3 (device evaluated by mfg), h6 (device code) to remove break code.The complaint could be confirmed, since the product was returned for evaluation and matches the alleged failure.The investigation revealed the following: visual examination of the received product shows that the wire is broken as reported.On one side there are marks visible from the wire bolt, on the other side the wire is broken.The part will be forwarded for further evaluation.Mechanical engineering reviewed the images and noted: wire with black marks: conclusion: fatigue failure mode is detected.During the surgery: the torque applied to wire bolt 2 during the wire tensioning step was too high (finger tightening is recommended).This overtightening increases friction and changes the real tension in the wire, as shown on the tensioner scale, which reduces its fatigue resistance.During treatment of patient: no wire slippage was observed (which can happen during the treatment) on both wire bolt.Remark: the absence of the second segment of wire doesn¿t influence the analysis.The missing information about which wire bolt was connected to the wire doesn¿t influence the analysis.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a use related issue.The failure was caused most likely by to much tightening before final tensioning, as fatigue resistance got reduced.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported that two broken 1.8mm olive wires in proximal ring of hlrf frame.Immediate full weight bearing on right side (frame side).Non-weight bearing on left side one at hlrf wire bolt interface and one in the bone.Patient noticed first broken wire at home on (b)(6).Patient phoned surgeon and was advised (b)(6) and to come straight to clinic.Patient attended clinic that afternoon and second broken wire was identified.Patient returned to theatre, the two broken wires were removed and replaced with three new wires.Wire lot numbers are not available as this section of the wire was cut off and discarded when cutting to length during initial build.No bone quality concerns and patient has type 2 diabetes.

Brand Name
WIRE WITH OLIVE, DIAMOND POINT HOFFMANN LRF Ø1.8 X 450MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22949694
Report Number0008031020-2025-01439
Device Sequence Number20933839
Product Code KTT
UDI-Device Identifier07613252611011
UDI-Public(01)07613252611011(11)250203(10)30707K
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K113327
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number49338030
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight99 KG